A divot appeared under my eye after Botox. It's been 4 days. Will it go away in the next few days? (photos)

I had a PRP treatment (and a small amount of Botox to address creping under my eyes). I had severe black eyes and swelling after. As the swelling went down the wrinkling under my eyes got worse. I went back after a few weeks and received more Botox. It's been 4 days. the wrinkling is different but not gone. Most concerning is a new divot under my eye. I'm hoping this will relax since it takes up to 2 weeks for the full effect. I've had Botox before and have never had this reaction. Thoughts?

Doctor Answers 7

Botox under eyes

It is difficult to tell from the photos but you should give it another week or so to see how much will improve and then if there is still an issue contact your dermatologist or plastic surgeon


Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Botox causing divot

Hi Essani, 

From your pictures it looks like your muscle has relaxed, as it should, with botox. The only problem is, the muscle is not the only thing causing the problems under the eye. You have lost a little fat in the fat pad that sits under your eye. Your muscle was pulling the skin nice and tight into your eyelash line when you smiled before but now as it is weaker, it doesnt pull in so tight and leaves a little gap, which is the 'divot' you see. 

As this didnt happen with prior treatments, it either means you lost some fat under the eye since those prior treatments,  or the dose was stronger overall or your muscle weakened more than before to the same dose(can happen if treatments are closer together too).

It will resolve itself as the muscle gets stronger, and to avoid it in future I would treat with a filler like volbella under the eye or use a smaller dose, accepting that lines won't go away as well as before. This is why botox can stop working as well for some people particularly around the eyes.


Hope this helps!

Paul Munsanje, MD
London Physician
5.0 out of 5 stars 3 reviews

Divot under eye after botox

The chances most likely are that this would revert back to where it should be but this may take more than 2 weeks to get back to normal. 

Problems after Botox

Your lower eyelids look a little swollen to me. More than likely, the swelling still hasn't resolved after your prior treatment. I'd recommend patience. Discuss your concerns with your provider. There are other treatments that help. Consider seeing a specialist.

Andrew Campbell, M.D.

Facial Rejuvenation Specialist

Quintessa Aesthetic Centers

Andrew Campbell, MD
Milwaukee Facial Plastic Surgeon
4.7 out of 5 stars 26 reviews

"Divot" under eye after Botox

This is an area of volume loss that was made worse with excessive Botox. You wrinkles won't improve entirely with Botox. Volume is needed in the undereye and lateral orbital area. The skin in thin there and needs to be thicker. Collagen build up can be obtained using RF, such as Infini or laser resurfacing. I believe that PRP is overpromised by most caregivers as to what it can do. Also, you must know what concentration of PRP you are getting, because most is worthless as well. It must be 6x to be most effective.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Under Eye Rejuvenation--Add fillers, lasers, microneedling/prp

It's difficult to tell from your photos. Final results with Botox can take 1-2 weeks, however with under eye wrinkles, I recommend a combination approach for best results. Fillers, lasers, microneedling/PRP can help this area. I suggest you see an expert in facial sculpting. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Hollow under eyes after Botox

Thank you for your question Essani. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression such as the crows feet seen around the eyes when one smiles. One change that is seen with age is volume loss under the eye. The fat pad descends from the tear trough area to the upper cheek. Normally the fat pad holds up the upper cheek, but when it descends the muscle under the eye acts as a ligament to hold the cheek up. If this muscle is relaxed with Botox the support is released and descent of the structures is seen. This can be addressed by placing fillers such as Restylane in the tear trough area. Please consult with a doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.